EconPapers    
Economics at your fingertips  
 

Convergence for difference equations with vanishing time-dependence, with applications to adaptive learning

George Evans () and Seppo Honkapohja ()

Economic Theory, 2000, vol. 15, issue 3, 717-725

Abstract: We provide conditions for local stability and instability of an equilibrium point in certain systems of nonautonomous nonstochastic difference equations. In the systems under study the influence of time is present through a positive scalar "gain" parameter which converges in the limit to zero. These systems have recently been used to study the dynamics of adaptive learning in economic models, and we provide two economic illustrations of the formal results.

Keywords: Learning; Stability; Instability; Rational expectations. (search for similar items in EconPapers)
JEL-codes: C62 D83 D84 (search for similar items in EconPapers)
Date: 2000-04-13
Note: Received: October 7, 1997; revised version: February 8, 1999
References: Add references at CitEc
Citations: View citations in EconPapers (7) Track citations by RSS feed

Downloads: (external link)
http://link.springer.de/link/service/journals/00199/papers/0015003/00150717.pdf (application/pdf)
Access to the full text of the articles in this series is restricted

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:joecth:v:15:y:2000:i:3:p:717-725

Ordering information: This journal article can be ordered from
http://www.springer. ... eory/journal/199/PS2

Access Statistics for this article

Economic Theory is currently edited by Nichoals Yanneils

More articles in Economic Theory from Springer, Society for the Advancement of Economic Theory (SAET) Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla ().

 
Page updated 2019-12-02
Handle: RePEc:spr:joecth:v:15:y:2000:i:3:p:717-725